Alert archive / Oklahoma / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 17, 2025, 2:33 PM CDT for 13 counties in Oklahoma. It took effect at Mar 18, 2025, 11:00 AM CDT. It was in force for 26 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 17, 2025, 2:33 PM CDT (19:33 UTC)
- In effect from
- Mar 18, 2025, 11:00 AM CDT
- Expired
- Mar 19, 2025, 1:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 3:37 AM CDT | NON-TSTM WND GST 58 | Tulsa Riverside Airport, OK | |
| Mar 19, 3:37 AM CDT | NON-TSTM WND DMG | 2 Wnw Bixby, OK | Report of 6 to 8 power poles down along Yale Avenue between 146th St south and 151st St south. Downed power lines started a fire. |
| Mar 19, 7:12 AM CDT | NON-TSTM WND GST 60 | Tulsa International Air, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2712 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WWUS84 KTSA 171933 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 233 PM CDT Mon Mar 17 2025 ...CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON IN PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS... OKZ054-059-064-065-181000- /O.UPG.KTSA.FW.A.0003.250318T1600Z-250319T0300Z/ /O.NEW.KTSA.FW.W.0004.250318T1600Z-250319T0300Z/ /O.CON.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ Osage-Pawnee-Creek-Okfuskee- 233 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR VERY DRY AND WINDY CONDITIONS... * AFFECTED AREA...IN Oklahoma, Osage, Pawnee, Creek, and Okfuskee counties. * WIND...South to southwest at 15 to 30 mph gusting to 40 mph. * HUMIDITY...12 to 18 percent on Monday and 20 to 30 percent on Tuesday. * TEMPERATURE...Upper 70s to Mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ055>058-060>063-066-067-181000- /O.NEW.KTSA.FW.W.0004.250318T1600Z-250319T0300Z/ /O.CON.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes-Delaware- Okmulgee-Wagoner- 233 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR VERY DRY AND WINDY CONDITIONS... * AFFECTED AREA...IN Oklahoma, Washington, Nowata, Craig, Ottawa, Tulsa, Rogers, Mayes, Delaware, Okmulgee, and Wagoner counties. * WIND...South to southwest at 15 to 25 mph gusting 30 to 40 mph. * HUMIDITY...15 to 30 percent. * TEMPERATURE...Mid 70s to Lower 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ001-002-010-011-019-OKZ068>074-180300- /O.CON.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Cherokee-Adair- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- 233 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS... * AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, Madison, and Crawford counties. In Oklahoma, Cherokee, Adair, Muskogee, McIntosh, Sequoyah, Pittsburg, and Haskell counties. * WIND...South to southwest at 15 to 25 mph gusting 30 to 40 mph. * HUMIDITY...15 to 20 percent. * TEMPERATURE...Mid 70s to Lower 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
4 follow-up statements
915 WWUS84 KTSA 180256 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 956 PM CDT Mon Mar 17 2025 ...CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST AGAIN TUESDAY AFTERNOON IN PARTS OF NORTHEAST OKLAHOMA... OKZ054>067-181100- /O.EXP.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ /O.CON.KTSA.FW.W.0004.250318T1600Z-250319T0300Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- 956 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR VERY DRY AND WINDY CONDITIONS... * WIND...South to southwest at 15 to 30 mph gusting to 40 mph. * HUMIDITY...20 to 30 percent on Tuesday. * TEMPERATURE...Upper 70s to Mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ ARZ001-002-010-011-019-OKZ068>074-180400- /O.EXP.KTSA.FW.W.0003.000000T0000Z-250318T0300Z/ Benton-Carroll-Washington AR-Madison-Crawford-Cherokee-Adair- Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- 956 PM CDT Mon Mar 17 2025 ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... Lighter southerly winds along with recovering humidity levels have allowed for conditions below Red Flag criteria. Thus, the Red Flag Warning will be allowed to expire. However, southerly winds increase again overnight which will aid in at least limited fire weather concerns overnight. $$
835 WWUS84 KTSA 180802 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 302 AM CDT Tue Mar 18 2025 ...CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST AGAIN THIS AFTERNOON IN PARTS OF NORTHEAST OKLAHOMA... OKZ054>067-182000- /O.CON.KTSA.FW.W.0004.250318T1600Z-250319T0300Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- 302 AM CDT Tue Mar 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... * WIND...South to southwest at 15 to 30 mph gusting to 40 mph. * HUMIDITY...20 to 30 percent. * TEMPERATURE...Upper 70s to Mid 80s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
087 WWUS84 KTSA 181854 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 154 PM CDT Tue Mar 18 2025 ...CRITICAL TO NEAR CRITICAL FIRE WEATHER CONDITIONS FORECAST AGAIN THIS AFTERNOON IN PARTS OF NORTHEAST OKLAHOMA... OKZ054>067-190300- /O.EXT.KTSA.FW.W.0004.000000T0000Z-250319T1800Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- 154 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING NOW IN EFFECT UNTIL 1 PM CDT WEDNESDAY FOR VERY DRY AND WINDY CONDITIONS... * WIND...South to southwest at 15 to 30 mph gusting to 45 mph through much of tonight. Shifting to the west-northwest 15 to 30 mph gusting to around 45 mph late tonight into Wednesday morning as a cold front moves through the region. * HUMIDITY...20 to 30 percent. * TEMPERATURE...Upper 70s to Mid 80s falling into the 50s Wednesday morning. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
993 WWUS84 KTSA 190751 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 251 AM CDT Wed Mar 19 2025 ...CRITICAL FIRE WEATHER CONDITIONS FORECAST THIS MORNING AND INTO EARLY AFTERNOON IN PARTS OF NORTHEAST OKLAHOMA... OKZ054>067-191800- /O.CON.KTSA.FW.W.0004.000000T0000Z-250319T1800Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- 251 AM CDT Wed Mar 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... * WIND...Southwest to west at 15 to 30 mph gusting to 45 mph through at least midday. Winds gradually decrease through the afternoon. * HUMIDITY...15 to 35 percent early this morning, increasing mid to late morning between 40 and 60 percent. * TEMPERATURE...Temperatures falling into the mid 40s to low 50s. * IMPACTS...Any fires that develop will likely spread rapidly. Avoid outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 17, 2:23 PM CDT, 10 minutes earlier. Its key messages:
- Updated at 222 PM CDT Mon Mar 17 2025
- Significant fire weather concerns continue this afternoon and again Tuesday.
- Cold front passes Wednesday with very low chance of rain north. Strong winds continue Wednesday along with fire weather concerns despite cooler temperatures.
- Potential for showers and storms return late in the weekend.
Area forecast discussion, Mar 17, 2:23 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
223 PM CDT Mon Mar 17 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 222 PM CDT Mon Mar 17 2025
- Significant fire weather concerns continue this afternoon
and again Tuesday.
- Cold front passes Wednesday with very low chance of rain north.
Strong winds continue Wednesday along with fire weather concerns
despite cooler temperatures.
- Potential for showers and storms return late in the weekend.
&&
.SHORT TERM...
(Rest of this afternoon and tonight)
Issued at 222 PM CDT Mon Mar 17 2025
Fire weather conditions remain top of mind this afternoon with
temperatures in the 70s to lower 80s and relative humidity values in
the teens to 20s. South-southwest winds gusting up to around 40 mph
will create critical grassland fire spread rates across portions of the
area. Red Flag Warning continues for a good portion of the area through 10 pm.
Southerly winds will remain up overnight, resulting in warmer overnight
temperatures. Low temperatures are forecast to be in the 50s across much
of the area.
&&
.LONG TERM...
(Tuesday through Monday)
Issued at 222 PM CDT Mon Mar 17 2025
Fire weather conditions will again be a concern on Tuesday.
However, relative humidity values are expected to be a bit higher
with the continued southerly winds bringing more moisture into
the area. However, the unseasonably warm temperatures and dry vegetation
will combine with the southerly winds gusting to around 40 mph to create
near critical to critical fire spread rates across portions of the region.
A red flag warning will be issued for much of northeast Oklahoma for much
of northeast Oklahoma tomorrow afternoon into evening.
A cold front is slated to move through the area Tuesday night into Wednesday
with noticeably cooler temperatures anticipated on Wednesday. Despite
the cooler temperatures gusty northwest winds will continue to produce
fire weather issues on Wednesday. A few rain showers may graze the northern
reaches of the area Wednesday as the mid-level shortwave associated with the
cold front sweeps by the area.
The next chances of showers and storms will occur Saturday into Sunday as
another cold front moves through the area.
&&
.AVIATION...
(18Z TAFS)
Issued at 1148 AM CDT Mon Mar 17 2025
Gusty southerly winds will continue through the period for most
TAF locations. Gusts of 25-40 kts are expected, with some
reduction in speeds for a few hours this evening, but then
increasing again overnight and into Wednesday. The one exception
may be near KFSM, where light easterly winds have held on, but
should begin to diminish shortly.
Low level wind shear will develop tonight, generally 40-50 kts
from the south-southwest, as a low level jet develops. Skies will
remain partly to mostly clear with just a few high clouds.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 58 80 48 58 / 0 0 10 10
FSM 53 80 56 67 / 0 0 0 0
MLC 57 79 52 61 / 0 0 0 0
BVO 54 81 44 58 / 0 0 10 10
FYV 54 78 52 63 / 0 0 0 10
BYV 57 76 57 65 / 0 0 0 10
MKO 57 78 51 61 / 0 0 0 0
MIO 58 77 49 60 / 0 0 10 10
F10 59 78 50 60 / 0 0 0 0
HHW 54 77 57 64 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 10 PM CDT this evening for OKZ054>071.
Red Flag Warning from 11 AM to 10 PM CDT Tuesday for OKZ054>067.
Wind Advisory until 2 PM CDT this afternoon for OKZ054>057-
059>062-064>067.
AR...Red Flag Warning until 10 PM CDT this evening for ARZ001-010.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...06Hazardous weather outlook, Mar 17, 5:05 AM CDT, 9 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 505 AM CDT Mon Mar 17 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 505 AM CDT Mon Mar 17 2025 ...DANGEROUS FIRE WEATHER CONDITIONS TODAY AND POTENTIALLY TUESDAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and far northwest Arkansas. ONSET...Mid morning. FIRE WEATHER DANGER. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Mid morning. DISCUSSION... Dangerous fire weather conditions are forecast today for much of northeast Oklahoma extending into portions of far northwest Arkansas. Fire weather conditions are also a concern further south across southeast Oklahoma into west central Arkansas. Winds will increase quickly this morning with periodic gusts of 25 to 40 mph through mid afternoon. Humidity levels will become very dry by afternoon as temperatures warm into the mid 70s to around 80. The combination will lead to dangerous fire weather conditions with rapid grassland fire spread rates forecast. Avoid fire starts today especially across northeast Oklahoma and far northwest Arkansas. Winds will likely remain gusty into the overnight hours which could impact any ongoing fire suppression efforts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY and WEDNESDAY...Very High Fire Weather and High Wind Potential. THURSDAY...No Hazards. FRIDAY...High Fire Weather and High Wind Potential. SATURDAY and SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Winds will remain strong on Tuesday along with temperatures well above normal and fire weather conditions will remain a concern. Portions of northeast Oklahoma west of Highway 75 will be near the corridor of lower afternoon humidity values and fire weather conditions may become dangerous again on Tuesday afternoon. Otherwise winds will remain strong area wide and a wind advisory may be needed for portions of the region. A strong cold front passes Tuesday night and Wednesday. Strong and gusty northwesterly winds will develop behind the front. Temperatures will be noticeably cooler however grassland fire spread rates will remain high through the day Wednesday. The next storm system impacts the area on Friday with increasing winds and a chance of thunderstorms returns by next weekend. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 5:59 AM CDT | Wind Advisory | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 5 more | 8 hr |
Nearby
Red Flag Warnings in Oklahoma, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.